MAUDE Adverse Event Report: ETHICON INC. STFX SPI PDS+ UNI VIO 12IN 2 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STFX SPI PDS+ UNI VIO 12IN 2 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Model Number SXPP1B429
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.Component code: g07002 - device evaluation pending.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested and the following was obtained: were the ¿almost nonexistent barbs¿ noted during visual inspection or during use on patient? no.Could you please provide the lot number? qjbclz.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength = 2360 g/m.
 
Event or Problem Description
It was reported that a patient underwent a robotic hysterectomy on (b)(6) 2021 and a barbed suture was used.During the procedure, the suture had barbs that were almost nonexistent.Another like device from a different lot was used to complete the case.There were no adverse patient consequences were reported.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 7/19/2021.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Investigation summary: according to the information received, two sutures had barbs that were 'almost nonexistent.Four packets of product code sxpp1b429 were returned to for analysis with the packaging closed.Upon initial inspection to the samples no external damages were observed on the packets.In order to evaluate the conditions of the returned sample, the four packets were opened, and no defects were detected.The swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along of the strand to detect any issue related to suture or the loop and no defects were observed during evaluation.Ten barbs were measured in each strand, and all barbs met with the requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 2360 g/m.

Brand Name
STFX SPI PDS+ UNI VIO 12IN 2 S/A CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12009705
Report Number2210968-2021-05601
Device Sequence Number11562549
Product Code NEW
UDI-Device Identifier10705031235816
UDI-Public10705031235816
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberSXPP1B429
Device Catalogue NumberSXPP1B429
Device Lot NumberQJBCLZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2021
Initial Date Received by Manufacturer 05/21/2021
Supplement Date Received by Manufacturer07/07/2021
Initial Report FDA Received Date06/16/2021
Supplement Report FDA Received Date07/19/2021
Patient Sequence Number1